Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Suffering from itchy rash. Bleeding starts after scratching. Cause and cure?

User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 2005
Answered : 262 Questions
Question
Good afternoon my husband XXXXXXX is had a rash now going on 2 years at first They said it was from a tree tick bite but no creams or antibiotics for steroids have worked it is very itchy it bleeds he scratches in his sleep it's on his neck hands upper body legs and is growing
Posted Fri, 26 Apr 2013 in Skin Hair and Nails
 
 
Answered by Dr. Balaji Chinnasami 47 minutes later
Hi,

Thank you for your query.

I am really concerned that your husband is suffering from itchy rash. It probably doesn't look like a tick bite. There are number of causes for itchy rash like atopic dermatitis, pityriases rosea, psoriases etc.

Direct inspection by a good dermatologist is needed. I think no response to steroids and other treatment modalities for last two years, suggest that it is a more difficult to treat disease.

A skin biopsy after discussion with dermatologist might help in arriving at a diagnosis and further treatment can be initiated accordingly. Also sometimes skin lesions could signify presence of an underlying condition. So a consultation with physician to rule out other medical conditions like diabetes is recommended. Till then calamine containing lotions can be continued along with antihistaminics for itching.

Don't worry. He will be alright. He needs further evaluation by a dermatologist which may include a skin biopsy.

Take care. I will be happy to answer any other queries or else close the question.

Dr.Balaji Chinnasami
Above answer was peer-reviewed by
 
Follow-up: Suffering from itchy rash. Bleeding starts after scratching. Cause and cure? 5 hours later
Thank you I'll see if we can get him in
 
 
Answered by Dr. Balaji Chinnasami 4 hours later
Dear Madam,

I am happy that my information was of use to you. Hope he gets better after evaluation and treatment by a good dermatologist.

Let me know after dermatologist visit.
Take care. If you do not have any further question please close this query.

Dr. Balaji Chinnasami
Above answer was peer-reviewed by
 
Follow-up: Suffering from itchy rash. Bleeding starts after scratching. Cause and cure? 10 hours later
Just to let you know they have done a skin biopsy it came up with nothing the only thing that helps some temporarily relieve the itch is hydroperoxide or iodine we are also using all hyper allergenic soaps shampoos and detergents it doesn't seem to make a difference
 
 
Answered by Dr. Balaji Chinnasami 18 hours later
Dear Madam,

Thanks for giving more details. Skin biopsy has probably come with nonspecific findings. I would suggest two things.

1. The steroids which you have been using - Is it oral or topical steroids? If oral steroids has not been given, a trial of oral steroids can be given.
2. If oral steroids has been already tried, you can consult with your dermatologist regarding higher immunosuppressants like cyclophosphamide, azathioprine, colchicine.

Don't worry madam, certain diseases take time to resolve. But, definitely your husband's complaints will gradually subside with treatment.

Take care. If you do not have any further question please close this query & rate the question.

Dr. Balaji Chinnasami
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor